2014, 8(1): 93-107. doi: 10.3934/jmd.2014.8.93

Minimal yet measurable foliations

1. 

Departamento de Matemática, ICMC-USP São Carlos- SP, Brazil, Brazil

2. 

Departamento de Matematica, ICMC-USP São Carlos, Caixa Postal 668, 13560-970 São Carlos-SP

Received  August 2013 Published  July 2014

In this paper we mainly address the problem of disintegration of Lebesgue measure along the central foliation of volume-preserving diffeomorphisms isotopic to hyperbolic automorphisms of 3-torus. We prove that atomic disintegration of the Lebesgue measure (ergodic case) along the central foliation has the peculiarity of being mono-atomic (one atom per leaf). This implies the measurability of the central foliation. As a corollary we provide open and nonempty subset of partially hyperbolic diffeomorphisms with minimal yet measurable central foliation.
Citation: Gabriel Ponce, Ali Tahzibi, Régis Varão. Minimal yet measurable foliations. Journal of Modern Dynamics, 2014, 8 (1) : 93-107. doi: 10.3934/jmd.2014.8.93
References:
[1]

A. Avila, M. Viana and A. Wilkinson, Absolute continuity, Lyapunov exponents and rigidity I: Geodesic flows,, , (2011).

[2]

A. Baraviera and C. Bonatti, Removing zero Lyapunov exponents,, Ergodic Theory and Dynamical Systems, 23 (2003), 1655. doi: 10.1017/S0143385702001773.

[3]

L. Barreira and Y. Pesin, Nonuniform Hyperbolicity. Dynamics of Systems with Nonzero Lyapunov Exponents,, Encyclopedia of Mathematics and its Applications, (2007). doi: 10.1017/CBO9781107326026.

[4]

C. Bonatti and A. Wilkinson, Transitive partially hyperbolic diffeomorphisms on 3-manifolds,, Topology, 44 (2005), 475. doi: 10.1016/j.top.2004.10.009.

[5]

M. Brin, D. Burago and D. Ivanov, On partially hyperbolic diffeomorphisms of 3-manifolds with commutative fundamental group,, in Modern Dynamical Systems and Applications, (2004), 307.

[6]

M. Brin, D. Burago and D. Ivanov, Dynamical coherence of partially hyperbolic diffeomorphisms of the 3-torus,, J. Mod. Dyn., 3 (2009), 1. doi: 10.3934/jmd.2009.3.1.

[7]

M. Einsiedler and T. Ward, Ergodic Theory with a View Towards Number Theory,, Graduate Texts in Mathematics, (2011). doi: 10.1007/978-0-85729-021-2.

[8]

J. Franks, Anosov diffeomorphisms,, in Global Analysis (Proc. Sympos. Pure Math., (1968), 61.

[9]

A. Gogolev, How typical are pathological foliations in partially hyperbolic dynamics: An example,, Israel J. Math., 187 (2012), 493. doi: 10.1007/s11856-011-0088-3.

[10]

A. Hammerlindl, Leaf conjugacies on the torus,, to appear in Ergodic Theory and Dynamical Systems, (2009).

[11]

A. Hammerlindl, Leaf Conjugacies on the Torus,, Ph.D. Thesis, (2009).

[12]

A. Hammerlindl and R. Potrie, Pointwise partial hyperbolicity in 3-dimensional nilmanifolds,, preprint, (2013).

[13]

A. Hammerlindl and R. Ures, Ergodicity and partial hyperbolicity on the 3-torus,, Commun. Contemp. Math., (2013). doi: 10.1142/S0219199713500387.

[14]

M. Hirayama and Y. Pesin, Non-absolutely continuous foliations,, Israel J. Math., 160 (2007), 173. doi: 10.1007/s11856-007-0060-4.

[15]

M. Hirsch, C. Pugh and M. Shub, Invariant Manifolds,, Lecture Notes in Math., (1977).

[16]

F. Ledrappier and L.-S. Young, The metric entropy of diffeomorphisms. I. Characterization of measures satisfying Pesin's entropy formula,, Ann. of Math. (2), 122 (1985), 509. doi: 10.2307/1971328.

[17]

G. Ponce and A. Tahzibi, Central Lyapunov exponents of partially hyperbolic diffeomorphisms on $\mathbbT^3$,, to appear in Proceedings of AMS, (2013).

[18]

V. A. Rohlin, Lectures on the entropy theory of transformations with invariant measure,, Uspehi Mat. Nauk, 22 (1967), 3.

[19]

D. Ruelle and A. Wilkinson, Absolutely singular dynamical foliations,, Comm. Math. Phys., 219 (2001), 481. doi: 10.1007/s002200100420.

[20]

R. Saghin and Z. Xia, Geometric expansion, Lyapunov exponents and foliations,, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 689. doi: 10.1016/j.anihpc.2008.07.001.

[21]

M. Shub and A. Wilkinson, Pathological foliations and removable zero exponents,, Invent. Math., 139 (2000), 495. doi: 10.1007/s002229900035.

[22]

D. Sullivan, A counterexample to the periodic orbit conjecture,, Inst. Hautes Études Sci. Publ. Math., 46 (1976), 5.

[23]

R. Ures, Intrinsic ergodicity of partially hyperbolic diffeomorphisms with a hyperbolic linear part,, Proc. Amer. Math. Soc., 140 (2012), 1973. doi: 10.1090/S0002-9939-2011-11040-2.

[24]

R. Varão, Center foliation: Absolute continuity, disintegration and rigidity,, to appear in Ergodic Theory and Dynamical Systems, (2014).

[25]

Y. Pesin, Characteristic Lyapunov exponents, and smooth ergodic theory,, Russ. Math. Surv., 32 (1977), 55. doi: 10.1070/RM1977v032n04ABEH001639.

show all references

References:
[1]

A. Avila, M. Viana and A. Wilkinson, Absolute continuity, Lyapunov exponents and rigidity I: Geodesic flows,, , (2011).

[2]

A. Baraviera and C. Bonatti, Removing zero Lyapunov exponents,, Ergodic Theory and Dynamical Systems, 23 (2003), 1655. doi: 10.1017/S0143385702001773.

[3]

L. Barreira and Y. Pesin, Nonuniform Hyperbolicity. Dynamics of Systems with Nonzero Lyapunov Exponents,, Encyclopedia of Mathematics and its Applications, (2007). doi: 10.1017/CBO9781107326026.

[4]

C. Bonatti and A. Wilkinson, Transitive partially hyperbolic diffeomorphisms on 3-manifolds,, Topology, 44 (2005), 475. doi: 10.1016/j.top.2004.10.009.

[5]

M. Brin, D. Burago and D. Ivanov, On partially hyperbolic diffeomorphisms of 3-manifolds with commutative fundamental group,, in Modern Dynamical Systems and Applications, (2004), 307.

[6]

M. Brin, D. Burago and D. Ivanov, Dynamical coherence of partially hyperbolic diffeomorphisms of the 3-torus,, J. Mod. Dyn., 3 (2009), 1. doi: 10.3934/jmd.2009.3.1.

[7]

M. Einsiedler and T. Ward, Ergodic Theory with a View Towards Number Theory,, Graduate Texts in Mathematics, (2011). doi: 10.1007/978-0-85729-021-2.

[8]

J. Franks, Anosov diffeomorphisms,, in Global Analysis (Proc. Sympos. Pure Math., (1968), 61.

[9]

A. Gogolev, How typical are pathological foliations in partially hyperbolic dynamics: An example,, Israel J. Math., 187 (2012), 493. doi: 10.1007/s11856-011-0088-3.

[10]

A. Hammerlindl, Leaf conjugacies on the torus,, to appear in Ergodic Theory and Dynamical Systems, (2009).

[11]

A. Hammerlindl, Leaf Conjugacies on the Torus,, Ph.D. Thesis, (2009).

[12]

A. Hammerlindl and R. Potrie, Pointwise partial hyperbolicity in 3-dimensional nilmanifolds,, preprint, (2013).

[13]

A. Hammerlindl and R. Ures, Ergodicity and partial hyperbolicity on the 3-torus,, Commun. Contemp. Math., (2013). doi: 10.1142/S0219199713500387.

[14]

M. Hirayama and Y. Pesin, Non-absolutely continuous foliations,, Israel J. Math., 160 (2007), 173. doi: 10.1007/s11856-007-0060-4.

[15]

M. Hirsch, C. Pugh and M. Shub, Invariant Manifolds,, Lecture Notes in Math., (1977).

[16]

F. Ledrappier and L.-S. Young, The metric entropy of diffeomorphisms. I. Characterization of measures satisfying Pesin's entropy formula,, Ann. of Math. (2), 122 (1985), 509. doi: 10.2307/1971328.

[17]

G. Ponce and A. Tahzibi, Central Lyapunov exponents of partially hyperbolic diffeomorphisms on $\mathbbT^3$,, to appear in Proceedings of AMS, (2013).

[18]

V. A. Rohlin, Lectures on the entropy theory of transformations with invariant measure,, Uspehi Mat. Nauk, 22 (1967), 3.

[19]

D. Ruelle and A. Wilkinson, Absolutely singular dynamical foliations,, Comm. Math. Phys., 219 (2001), 481. doi: 10.1007/s002200100420.

[20]

R. Saghin and Z. Xia, Geometric expansion, Lyapunov exponents and foliations,, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 689. doi: 10.1016/j.anihpc.2008.07.001.

[21]

M. Shub and A. Wilkinson, Pathological foliations and removable zero exponents,, Invent. Math., 139 (2000), 495. doi: 10.1007/s002229900035.

[22]

D. Sullivan, A counterexample to the periodic orbit conjecture,, Inst. Hautes Études Sci. Publ. Math., 46 (1976), 5.

[23]

R. Ures, Intrinsic ergodicity of partially hyperbolic diffeomorphisms with a hyperbolic linear part,, Proc. Amer. Math. Soc., 140 (2012), 1973. doi: 10.1090/S0002-9939-2011-11040-2.

[24]

R. Varão, Center foliation: Absolute continuity, disintegration and rigidity,, to appear in Ergodic Theory and Dynamical Systems, (2014).

[25]

Y. Pesin, Characteristic Lyapunov exponents, and smooth ergodic theory,, Russ. Math. Surv., 32 (1977), 55. doi: 10.1070/RM1977v032n04ABEH001639.

[1]

Rafael Potrie. Partial hyperbolicity and foliations in $\mathbb{T}^3$. Journal of Modern Dynamics, 2015, 9: 81-121. doi: 10.3934/jmd.2015.9.81

[2]

Christian Bonatti, Nancy Guelman. Axiom A diffeomorphisms derived from Anosov flows. Journal of Modern Dynamics, 2010, 4 (1) : 1-63. doi: 10.3934/jmd.2010.4.1

[3]

Virginie Bonnaillie-Noël, Corentin Léna. Spectral minimal partitions of a sector. Discrete & Continuous Dynamical Systems - B, 2014, 19 (1) : 27-53. doi: 10.3934/dcdsb.2014.19.27

[4]

Bernard Helffer, Thomas Hoffmann-Ostenhof, Susanna Terracini. Nodal minimal partitions in dimension $3$. Discrete & Continuous Dynamical Systems - A, 2010, 28 (2) : 617-635. doi: 10.3934/dcds.2010.28.617

[5]

Fernando Alcalde Cuesta, Ana Rechtman. Minimal Følner foliations are amenable. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 685-707. doi: 10.3934/dcds.2011.31.685

[6]

Sergey Kryzhevich, Sergey Tikhomirov. Partial hyperbolicity and central shadowing. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 2901-2909. doi: 10.3934/dcds.2013.33.2901

[7]

Boris Hasselblatt and Amie Wilkinson. Prevalence of non-Lipschitz Anosov foliations. Electronic Research Announcements, 1997, 3: 93-98.

[8]

Matthias Rumberger. Lyapunov exponents on the orbit space. Discrete & Continuous Dynamical Systems - A, 2001, 7 (1) : 91-113. doi: 10.3934/dcds.2001.7.91

[9]

Edson de Faria, Pablo Guarino. Real bounds and Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 1957-1982. doi: 10.3934/dcds.2016.36.1957

[10]

Andy Hammerlindl. Integrability and Lyapunov exponents. Journal of Modern Dynamics, 2011, 5 (1) : 107-122. doi: 10.3934/jmd.2011.5.107

[11]

Sebastian J. Schreiber. Expansion rates and Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 433-438. doi: 10.3934/dcds.1997.3.433

[12]

Yakov Pesin. On the work of Dolgopyat on partial and nonuniform hyperbolicity. Journal of Modern Dynamics, 2010, 4 (2) : 227-241. doi: 10.3934/jmd.2010.4.227

[13]

Federico Rodriguez Hertz, María Alejandra Rodriguez Hertz, Raúl Ures. Partial hyperbolicity and ergodicity in dimension three. Journal of Modern Dynamics, 2008, 2 (2) : 187-208. doi: 10.3934/jmd.2008.2.187

[14]

Jérôme Buzzi, Todd Fisher. Entropic stability beyond partial hyperbolicity. Journal of Modern Dynamics, 2013, 7 (4) : 527-552. doi: 10.3934/jmd.2013.7.527

[15]

Chao Liang, Wenxiang Sun, Jiagang Yang. Some results on perturbations of Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4287-4305. doi: 10.3934/dcds.2012.32.4287

[16]

Samuel Amstutz, Antonio André Novotny, Nicolas Van Goethem. Minimal partitions and image classification using a gradient-free perimeter approximation. Inverse Problems & Imaging, 2014, 8 (2) : 361-387. doi: 10.3934/ipi.2014.8.361

[17]

Dawei Yang, Shaobo Gan, Lan Wen. Minimal non-hyperbolicity and index-completeness. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1349-1366. doi: 10.3934/dcds.2009.25.1349

[18]

Filippo Morabito. Bounded and unbounded capillary surfaces derived from the catenoid. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 589-614. doi: 10.3934/dcds.2018026

[19]

Andy Hammerlindl. Partial hyperbolicity on 3-dimensional nilmanifolds. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3641-3669. doi: 10.3934/dcds.2013.33.3641

[20]

Eleonora Catsigeras, Xueting Tian. Dominated splitting, partial hyperbolicity and positive entropy. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4739-4759. doi: 10.3934/dcds.2016006

2016 Impact Factor: 0.706

Metrics

  • PDF downloads (2)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]